Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 23, 2012, 8:09 AM CST for Elmore County, Tallapoosa County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 8:09 AM CST (14:09 UTC)
- Expired
- Jan 23, 2012, 8:45 AM CST
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Elmore County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 23, 2:44 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WUUS54 KBMX 231409 SVRBMX ALC051-123-231445- /O.NEW.KBMX.SV.W.0009.120123T1409Z-120123T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 809 AM CST MON JAN 23 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA... SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 845 AM CST * AT 809 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANTUCK...OR NEAR WETUMPKA...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SANTUCK...ECLECTIC...KENT...MARTIN LAKE AT KOWALIGA...MARTIN DAM... STILL WATERS RESORT...CLAUD AND CENTRAL. WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME DAMAGE...ESPECIALLY TO SMALLER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST MONDAY FOR SOUTHEASTERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3281 8582 3265 8574 3251 8617 3266 8624 TIME...MOT...LOC 1409Z 248DEG 36KT 3260 8614 $$
2 follow-up statements
769 WWUS54 KBMX 231423 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 823 AM CST MON JAN 23 2012 ALC051-123-231445- /O.CON.KBMX.SV.W.0009.000000T0000Z-120123T1445Z/ ELMORE AL-TALLAPOOSA AL- 823 AM CST MON JAN 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL TALLAPOOSA AND NORTHEASTERN ELMORE COUNTIES UNTIL 845 AM CST... AT 822 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ECLECTIC...OR 10 MILES SOUTHEAST OF EQUALITY...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... KENT...MARTIN LAKE AT KOWALIGA...MARTIN DAM...STILL WATERS RESORT...MAXWELL GUNTER RECREATION AREA...LAKE MARTIN SUSANNAH CROSSING AND BLUE CREEK MARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3254 8609 3271 8611 3281 8582 3265 8574 TIME...MOT...LOC 1422Z 248DEG 36KT 3265 8600 $$
196 WWUS54 KBMX 231435 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 835 AM CST MON JAN 23 2012 ALC051-123-231445- /O.CON.KBMX.SV.W.0009.000000T0000Z-120123T1445Z/ ELMORE AL-TALLAPOOSA AL- 835 AM CST MON JAN 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL TALLAPOOSA AND EAST CENTRAL ELMORE COUNTIES UNTIL 845 AM CST... AT 835 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTIN DAM...OR 10 MILES NORTH OF TALLASSEE...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... STILL WATERS RESORT AND BLUE CREEK MARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3254 8609 3268 8597 3276 8580 3265 8574 TIME...MOT...LOC 1435Z 248DEG 36KT 3270 8586 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 7:15 AM CST, 54 minutes earlier.
Area forecast discussion, Jan 23, 7:15 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 AM CST MON JAN 23 2012 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... THE SEVERE THREAT WILL REMAIN FOR EASTERN AND SOUTHEASTERN COUNTIES OF OUR CWA THROUGH THIS MORNING...AS THE LINE OF STORMS THAT PRODUCED DAMAGING TORNADOES CONTINUES TO MOVE SOUTH AND EASTWARD. SURFACE OBSERVATIONS STILL REVEAL A VERY WARM AND UNSTABLE AIR MASS THAT WILL EVENTUALLY OVERTAKE THE WEDGE FRONT THAT IS BASICALLY STRETCHED NORTH TO SOUTH OVER THE ALABAMA/GEORGIA LINE. THE STORMS WILL BEGIN TO MOVE INTO A RELATIVELY WEAKER AREA OF LOW LEVEL SHEAR AND 0-6KM BULK SHEAR OVER TIME...BUT WILL BE MORE THAN ENOUGH SHEAR FOR CONTINUED SEVERE STORM DEVELOPMENT ACROSS OUR SOUTHEAST AND SOUTHERN COUNTIES. RUC ANALYSIS INDICATES 500-1000J/KG OF SB CAPE ACROSS THOSE AREAS THAT WILL HELP INTENSIFY AND DEVELOP ADDITIONAL STORMS. THEREFORE...HAVE EXPANDED THE TORNADO WATCH SOUTH AND EASTWARD. MEANWHILE...STABLE AIR IS BEGINNING TO FILTER IN BEHIND THE STORMS...WITH A DRY LINE NOW ANALYZED ACROSS EAST MS WITH LOWER 50S AND UPPER 40S DEWPOINTS BEING OBSERVED THERE. ALTHOUGH THE DRY LINE IS LAGGING BEHIND THE BROKEN LINE OF STORMS AND 60S DEWPOINTS ARE STILL BEING OBSERVED FOR TUSCALOOSA AND BIRMINGHAM...THE STABLE AIR WILL HOPEFULLY OVERTAKE WHAT MOISTURE STILL REMAINS. A FEW SHOWERS COULD STILL BE POSSIBLE ALONG THE DRY LINE AS IT MOVES INTO CENTRAL ALABAMA. THERE IS A BIT OF ELEVATED INSTABILITY AHEAD OF THE DRY LINE...SO WILL KEEP AN EYE ON IT THROUGH THE MORNING BUT NOT EXPECTING ANY MORE THAN A POSSIBLE SHOWER OR TWO AT THIS TIME. 56/GDG && .AVIATION... 12Z TAF DISCUSSION. LINE OF SHOWERS AND THUNDERSTORMS ARE NEAR GADSDEN TO DEMOPOLIS. THIS ACTIVITY WILL SLOWLY SPREAD ACROSS THE SOUTHEASTERN HALF OF THE AREA THIS MORNING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. HAVE TIMED OUT CONVECTION FOR EACH TERMINAL BASED ON CURRENT MOTIONS...AND WILL ADJUST AS NEEDED. CONVECTION WILL MOVE INTO MGM NEAR 13Z AND TOI NEAR 14Z. MOST OF THE ACTIVITY WILL BE OUT BY NOON AT THE LATEST. BEHIND THE FRONT...WINDS WILL TURN TO THE NORTHWEST AND SKIES WILL CLEAR THROUGH THE AFTERNOON. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 36 60 40 60 / 100 0 0 30 30 ANNISTON 67 38 61 44 61 / 100 10 0 30 30 BIRMINGHAM 67 40 61 46 62 / 100 0 10 40 30 TUSCALOOSA 67 39 62 47 65 / 80 0 10 50 30 CALERA 67 40 62 46 64 / 100 0 10 40 30 AUBURN 67 45 62 49 65 / 100 40 10 30 30 MONTGOMERY 69 44 64 49 70 / 100 20 20 50 30 TROY 70 47 64 51 71 / 100 40 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/16
Hazardous weather outlook, Jan 23, 7:05 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CST MON JAN 23 2012 ALZ011>015-017>050-241130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 705 AM CST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SIGNIFICANT SEVERE WEATHER THREAT CONTINUES FOR MUCH OF CENTRAL ALABAMA. ISOLATED TORNADOES... A FEW OF WHICH MAY BE STRONG... DAMAGING STRAIGHT LINE WINDS... AND LARGE HAIL ARE ALL POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM FOR AREAS GENERALLY SOUTH OF AN ANNISTON TO UNIONTOWN LINE. THE SEVERE WEATHER THREAT SHOULD END NO LATER THAN NOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE DURING THE DAY ON THURSDAY. CONFIDENCE IS LOW AT THIS TIME... SO STAY TUNED OVER THE NEXT FEW DAYS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS ONGOING... AND WILL LIKELY BE NEEDED UNTIL NOON. ACTIVATION MAY BE NEEDED AGAIN ON THURSDAY.
In the hours before
Local storm report, Jan 23, 5:22 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 5 ESE GORDO 33.28N 87.82W
01/23/2012 TUSCALOOSA AL PUBLIC
TREES DOWN ON HIGHWAY 140 AND HOLEMAN CHURCH ROAD. TIME
ESTIMATED FROM RADAR.
0309 AM TSTM WND DMG 4 NE LAKE LURLEEN STATE 33.33N 87.63W
01/23/2012 TUSCALOOSA AL BROADCAST MEDIA
ROOF REPORTED OFF A HOME ON GRAY DRIVE IN THE MOUNT OLIVE
COMMUNITY. POSSIBLE TORNADO.
0323 AM TSTM WND DMG 5 SW SHORT CREEK 33.50N 87.16W
01/23/2012 JEFFERSON AL PUBLIC
REPORTS OF TREES DOWN AND POSSIBLE STRUCTURAL DAMAGE NEAR
SMITHVILLE BAPTIST CHURCH ON TOADVINE ROAD NEAR OAK
GROVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0324 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ON TAYLORS FERRY ROAD.
0343 AM TSTM WND DMG 2 W OAK GROVE 33.46N 87.18W
01/23/2012 JEFFERSON AL LAW ENFORCEMENT
TREES DOWN BLOCKING CAMP OLIVER ROAD BY STRINGFELLOW HILL
ROAD WEST OF OAK GROVE.
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL AMATEUR RADIO
TREES DOWN ACROSS TAYLORS FERRY ROAD. POSSIBLE TORNADO.
0405 AM HAIL CENTER POINT 33.64N 86.68W
01/23/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN CENTER POINT.
0410 AM TORNADO CLAY 33.70N 86.60W
01/23/2012 JEFFERSON AL AMATEUR RADIO
SEVERAL HOMES DESTROYED IN THE PARADISE VALLEY AREA IN
CLAY. TIME ESTIMATED FROM RADAR.
0411 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
01/23/2012 JEFFERSON AL AMATEUR RADIO
EXTENSIVE DAMAGE WITH MULTIPLE TREES AND POWER LINES DOWN
IN CENTER POINT. POSSIBLE TORNADO.
0415 AM TORNADO 3 NW TRUSSVILLE 33.67N 86.64W
01/23/2012 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AND DAMAGE TO HOMES NEAR BALBOA COURT.
0417 AM TORNADO MARGARET 33.69N 86.47W
01/23/2012 ST. CLAIR AL PUBLIC
PUBLIC REPORTED A TORNADO ON ROULAIN ROAD IN THE MARGARET
COMMUNITY.
0427 AM TORNADO 4 NE TRUSSVILLE 33.68N 86.54W
01/23/2012 JEFFERSON AL PUBLIC
MAJOR STRUCTURAL DAMAGE REPORTED IN TRUSSVILLE WITH
MULTIPLE TREES DOWNED.
0429 AM TORNADO 5 SSW SPRINGVILLE 33.71N 86.51W
01/23/2012 ST. CLAIR AL PUBLIC
MAJOR STRUCTUAL DAMAGE REPORTED ON OLD SPRINGVILLE ROAD.
INJURIES UNKNOWN AT THIS TIME.
0437 AM TSTM WND DMG 5 NW SPROTT 32.72N 87.29W
01/23/2012 PERRY AL EMERGENCY MNGR
MULTIPLE TREES DOWN BLOCKING THE ROADWAY ON THE
INTERSECTION OF ALABAMA HIGHWAY 5 AND COUNTY ROAD 16.
POSSIBLE TORNADO.
0450 AM TORNADO FULTONDALE 33.62N 86.80W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MAJOR STUCTURAL DAMAGE REPORTED NEAR THE 500 BLOCK OF
U.S. HIGHWAY 31 IN FULTONDALE.
0505 AM TORNADO MAPLESVILLE 32.79N 86.88W
01/23/2012 CHILTON AL EMERGENCY MNGR
MAJOR STRUCTUAL DAMAGE REPORTED IN MAPLESVILLE WITH
PEOPLE TRAPPED IN HOMES.
&&
GGOGGINSLocal storm report, Jan 23, 5:34 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TORNADO 3 E FULTONDALE 33.62N 86.74W
01/23/2012 JEFFERSON AL PUBLIC
PAWNEE VILLAGE ROAD COMPLETELY IMPASSIBLE IN TARRANT.
&&
GGOGGINSLocal storm report, Jan 23, 5:42 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL PUBLIC
STRUCTURE DAMAGE AND NUMEROUS TREES DOWN IN THE 8800
BLOCK OF TAYLORS FERRY ROAD. POSSIBLE TORNADO.
&&
GGOGGINSLocal storm report, Jan 23, 5:51 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM TSTM WND DMG 5 ENE CHILDERSBURG 33.31N 86.28W
01/23/2012 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON ALABAMA HIGHWAY 76 NEAR
DESOTO CAVERNS PARK.
&&
GGOGGINSLocal storm report, Jan 23, 6:11 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 5 ESE GORDO 33.28N 87.82W
01/23/2012 TUSCALOOSA AL PUBLIC
TREES DOWN ON HIGHWAY 140 AND HOLEMAN CHURCH ROAD. TIME
ESTIMATED FROM RADAR.
0309 AM TSTM WND DMG 4 NE LAKE LURLEEN STATE 33.33N 87.63W
01/23/2012 TUSCALOOSA AL BROADCAST MEDIA
ROOF REPORTED OFF A HOME ON GRAY DRIVE IN THE MOUNT OLIVE
COMMUNITY. POSSIBLE TORNADO.
0323 AM TSTM WND DMG 5 SW SHORT CREEK 33.50N 87.16W
01/23/2012 JEFFERSON AL PUBLIC
REPORTS OF TREES DOWN AND POSSIBLE STRUCTURAL DAMAGE NEAR
SMITHVILLE BAPTIST CHURCH ON TOADVINE ROAD NEAR OAK
GROVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0324 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ON TAYLORS FERRY ROAD.
0343 AM TSTM WND DMG 2 W OAK GROVE 33.46N 87.18W
01/23/2012 JEFFERSON AL LAW ENFORCEMENT
TREES DOWN BLOCKING CAMP OLIVER ROAD BY STRINGFELLOW HILL
ROAD WEST OF OAK GROVE.
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL PUBLIC
STRUCTURE DAMAGE AND NUMEROUS TREES DOWN IN THE 8800
BLOCK OF TAYLORS FERRY ROAD. POSSIBLE TORNADO.
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL AMATEUR RADIO
TREES DOWN ACROSS TAYLORS FERRY ROAD. POSSIBLE TORNADO.
0400 AM TORNADO 3 E FULTONDALE 33.62N 86.74W
01/23/2012 JEFFERSON AL PUBLIC
PAWNEE VILLAGE ROAD COMPLETELY IMPASSIBLE IN TARRANT.
0405 AM HAIL CENTER POINT 33.64N 86.68W
01/23/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN CENTER POINT.
0410 AM TORNADO CLAY 33.70N 86.60W
01/23/2012 JEFFERSON AL AMATEUR RADIO
SEVERAL HOMES DESTROYED IN THE PARADISE VALLEY AREA IN
CLAY. TIME ESTIMATED FROM RADAR.
0411 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
01/23/2012 JEFFERSON AL AMATEUR RADIO
EXTENSIVE DAMAGE WITH MULTIPLE TREES AND POWER LINES DOWN
IN CENTER POINT. POSSIBLE TORNADO.
0415 AM TORNADO 3 NW TRUSSVILLE 33.67N 86.64W
01/23/2012 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AND DAMAGE TO HOMES NEAR BALBOA COURT.
0417 AM TORNADO MARGARET 33.69N 86.47W
01/23/2012 ST. CLAIR AL PUBLIC
PUBLIC REPORTED A TORNADO ON ROULAIN ROAD IN THE MARGARET
COMMUNITY.
0427 AM TORNADO 4 NE TRUSSVILLE 33.68N 86.54W
01/23/2012 JEFFERSON AL PUBLIC
MAJOR STRUCTURAL DAMAGE REPORTED IN TRUSSVILLE WITH
MULTIPLE TREES DOWNED.
0429 AM TORNADO 5 SSW SPRINGVILLE 33.71N 86.51W
01/23/2012 ST. CLAIR AL PUBLIC
MAJOR STRUCTUAL DAMAGE REPORTED ON OLD SPRINGVILLE ROAD.
INJURIES UNKNOWN AT THIS TIME.
0437 AM TSTM WND DMG 5 NW SPROTT 32.72N 87.29W
01/23/2012 PERRY AL EMERGENCY MNGR
MULTIPLE TREES DOWN BLOCKING THE ROADWAY ON THE
INTERSECTION OF ALABAMA HIGHWAY 5 AND COUNTY ROAD 16.
POSSIBLE TORNADO.
0450 AM TORNADO FULTONDALE 33.62N 86.80W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MAJOR STUCTURAL DAMAGE REPORTED NEAR THE 500 BLOCK OF
U.S. HIGHWAY 31 IN FULTONDALE.
0505 AM TORNADO MAPLESVILLE 32.79N 86.88W
01/23/2012 CHILTON AL EMERGENCY MNGR
MAJOR STRUCTUAL DAMAGE REPORTED IN MAPLESVILLE WITH
PEOPLE TRAPPED IN HOMES.
0547 AM TSTM WND DMG 5 ENE CHILDERSBURG 33.31N 86.28W
01/23/2012 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON ALABAMA HIGHWAY 76 NEAR
DESOTO CAVERNS PARK.
&&
GGOGGINSLocal storm report, Jan 23, 7:30 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TORNADO 4 W CLANTON 32.83N 86.70W
01/23/2012 CHILTON AL AMATEUR RADIO
WKLF RADIO STUDIO DESTROYED...AND 302 FOOT TRANSMISSION
TOWER WAS TOPPLED AT THE INTERSECTION OF ALABAMA HIGHWAY
22 AND COUNTY ROAD 37.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 12:22 AM CST | Severe Thunderstorm Warning | BMX | Marion | 23 min |
| Jan 23, 1:19 AM CST | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Jan 23, 1:56 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Jan 23, 2:09 AM CST | Tornado Warning | BMX | Pickens | 36 min |
| Jan 23, 2:23 AM CST | Tornado Warning | BMX | Greene, Sumter | 52 min |
| Jan 23, 2:31 AM CST | Tornado Warning | BMX | Tuscaloosa | 44 min |
| Jan 23, 3:02 AM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 43 min |
| Jan 23, 3:04 AM CST | Tornado Warning | BMX | Greene, Sumter | 41 min |
| Jan 23, 3:32 AM CST | Tornado Warning | BMX | Blount, Jefferson, St. Clair | 58 min |
| Jan 23, 3:33 AM CST | Tornado Warning | BMX | Bibb, Greene, Hale, Perry | 42 min |
| Jan 23, 3:50 AM CST | Areal Flood Advisory | BMX | Jefferson, Tuscaloosa, Walker | 115 min |
| Jan 23, 4:15 AM CST | Tornado Warning | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair | 60 min |
| Jan 23, 4:27 AM CST | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 48 min |
| Jan 23, 5:11 AM CST | Tornado Warning | BMX | Chilton, Coosa | 34 min |
| Jan 23, 5:24 AM CST | Tornado Warning | BMX | Clay, Shelby, Talladega | 26 min |
| Jan 23, 5:37 AM CST | Tornado Warning | BMX | Chilton, Coosa, Talladega | 38 min |
| Jan 23, 6:01 AM CST | Tornado Warning | BMX | Clay, Coosa, Tallapoosa | 44 min |
| Jan 23, 6:22 AM CST | Areal Flood Advisory | BMX | Chilton, Coosa | 3 hr |
| Jan 23, 6:34 AM CST | Areal Flood Advisory | BMX | Dallas, Perry | 116 min |
| Jan 23, 6:36 AM CST | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 39 min |
| Jan 23, 7:12 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 48 min |
| Jan 23, 7:15 AM CST | Tornado Warning | BMX | Chambers, Randolph, Tallapoosa | 17 min |
| Jan 23, 7:24 AM CST | Areal Flood Advisory | BMX | Talladega | 111 min |
| Jan 23, 7:32 AM CST | Areal Flood Advisory | BMX | Chambers, Clay, Randolph, Tallapoosa | 3 hr |
| Jan 23, 7:42 AM CST | Tornado Warning | BMX | Chambers, Tallapoosa | 33 min |
| Jan 23, 8:14 AM CST | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Jan 23, 8:20 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 25 min |
| Jan 23, 8:34 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 41 min |
| Jan 23, 8:38 AM CST | Flash Flood Warning | BMX | Chambers, Randolph | 4 hr |
| Jan 23, 8:44 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 31 min |
| Jan 23, 8:45 AM CST | Areal Flood Advisory | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
| Jan 23, 9:09 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 36 min |
| Jan 23, 9:12 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 48 min |
| Jan 23, 9:19 AM CST | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 41 min |
| Jan 23, 10:20 AM CST | Areal Flood Warning | BMX | Clay, Tallapoosa | 4 hr |
| Jan 23, 10:32 AM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 28 min |
| Jan 23, 12:12 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.